Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

The Stefan problem with arbitrary initial and boundary conditions


Author: L. N. Tao
Journal: Quart. Appl. Math. 36 (1978), 223-233
MSC: Primary 80A10; Secondary 35K20
DOI: https://doi.org/10.1090/qam/508769
MathSciNet review: 508769
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The paper is concerned with the free boundary problem of a semi-infinite body with an arbitrarily prescribed initial condition and an arbitrarily prescribed boundary condition at its face. An analytically exact solution of the problem is established, which is expressed in terms of some functions and polynomials of the similarity variable $ x/{t^{1/2}}$ and time $ t$. Convergence of the series solution is considered and proved. Hence the solution also serves as an existence proof. Some special initial and boundary conditions are discussed, which include the Neumann problem and the one-phase problem as special cases.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 80A10, 35K20

Retrieve articles in all journals with MSC: 80A10, 35K20


Additional Information

DOI: https://doi.org/10.1090/qam/508769
Article copyright: © Copyright 1978 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website